Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Stopped taking Gluconorm due to joint pain, dental problems, inflammation of gums. What do I do to keep blood sugar under control?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12049 Questions
Question
I have been trying to have my question answered but I have a problem with paypass , So I would like to pay by credit card.
I have stopped taking gluconorm because of acute side effects, joint pains quite severe as well as dental problems, inflammation of gums. So now what do I do to keep my blood sugar within a normal limit. thanks
Posted Wed, 4 Jul 2012 in Diabetes
 
 
Answered by Dr. Rakhi Tayal 2 hours later
Hello,
Thanks for posting your query.
For controlling diabetes, there are many oral drugs available. If you have stopped taking gluconorm, the other options are-
1. Alpha-glucosidase inhibitors (such as acarbose)- decrease the absorption of carbohydrates from the digestive tract to lower after-meal glucose levels.
2.Meglitinides (including repaglinide and nateglinide)- trigger the pancreas to make more insulin in response to the level of glucose in the blood.
3.Sulfonylureas (like glimepiride, glyburide, and tolazamide)- trigger the pancreas to make more insulin. They are taken by mouth.
4.Thiazolidinediones (such as rosiglitazone and pioglitazone)- help muscle and fat cells and the liver absorb more blood sugar when insulin is present. Rosiglitazone may increase the risk of heart problems.
Talk to your doctor in detail about all these options and he will suggest you the agent best for you.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Stopped taking Gluconorm due to joint pain, dental problems, inflammation of gums. What do I do to keep blood sugar under control? 1 hour later
Are any of the drugs you mention sulpha based?I am allergic to sulpha. Are any of these drugs have a warning :may cause death? Kindly let me know. Thank you
 
 
Answered by Dr. Rakhi Tayal 22 hours later
Hello.
Thanks for writing again.
These drugs are not sulpha based but if not taken appropriately may cause hypoglycaemia. These are recommended only to be taken under the supervision of your treating physician as careful dosage regulation is required.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor